Texas, 2005

Hail in Texas, March 26, 2005

March 26, 2005 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 26, 11:10 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 26, 11:10 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1110 AM CST SAT MAR 26 2005

.UPDATE...
LINE OF SHOWERS AND THUNDERSTORMS EXTEND FROM CARRIZO SPRINGS NORTHEASTWARD
TO BANDERA AND BURNET. CONVECTION OCCURRING ALONG THE FRONTAL BOUNDARY.
STORMS EXPECTED TO INTENSIFY ON THE SOUTHERN END OF THE LINE AS IT MOVES
TOWARDS THE I-35 CORRIDOR. HAVE INCLUDED SLIGHT CHANCE SVR FOR COUNTIES
EAST OF I-35 CORRIDOR FOR THIS AFTERNOON. HAIL HAD BEEN THE MAIN SVR
WEATHER EVENT SO FAR. GRIDS AND TEXT PRODUCTS UPDATED.

&&

PREV DISCUSSION... /ISSUED 325 AM CST SAT MAR 26 2005/

DISCUSSION...BUSY MORNING SO WILL BE BRIEF. SCATTERED THUNDERSTORMS
REDEVELOPING EARLY THIS MORNING ACROSS WEST CENTRAL TEXAS EXTENDING
SOUTHWARD INTO THE EDWARDS PLATEAU.  THIS IS ALL IN RESPONSE TO DISTURBANCES
MOVING EAST IN THE SUBTROPICAL JET INTERACTING WITH A NEARLY STATIONARY
FRONT OVER OUR NORTHERN TIER. SEVERE THUNDERSTORM WATCH NUMBER 84 HAS BEEN
ISSUED TIL 8 AM FOR MUCH OF THE HILL COUNTRY AS THE DISTURBANCE HEADS EAST.
AS THE LOW DIGS SOUTHEAST INTO WEST TEXAS THIS AFTERNOON...ELEVATED CONVECTION
WILL OCCUR AND WITH COOLER TEMPERATURES ALOFT..SEVERE ACTIVITY IS AGAIN
POSSIBLE ALONG THE DRY LINE AND COLD FRONT.  A COLD FRONT WILL SWEEP THE
ENTIRE AREA TONIGHT WITH SOME ELEVATED CONVECTION MAINLY OVER EASTERN SECTIONS.
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY WITH COOLER AND DRIER CONDITIONS.
RIDGING ALOFT WILL BUILD IN OVER THE REGION MONDAY AND TUESDAY WITH LOW
LEVEL MOISTURE RETURN WEDNESDAY AND THURSDAY IN RESPONSE TO NEXT TROUGH DIGGING
INTO NEW MEXICO.  THUNDERSTORMS MAY RETURN TO THE REGION LATE THURSDAY...FRIDAY
AS THE SHORT WAVE TROUGH MOVES EAST ACROSS CENTRAL TEXAS WITH AN ASSOCIATED
COLD FRONT.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 6 PM CST SATURDAY FOR
     THE FOLLOWING ZONES...DIMMIT...EDWARDS...KINNEY...
     MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA.

&&

13/04
Hazardous weather outlook, Mar 26, 6:58 AM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 AM CST SAT MAR 26 2005

TXZ171>173-183>194-202>209-217>225-228-271200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
658 AM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE HILL COUNTRY
ALONG WITH THE NORTHERN COUNTIES OF THE RIO GRANDE PLAINS REGION
AND PORTIONS OF SOUTH CENTRAL TEXAS ALONG THE ESCARPMENT UNTIL 2PM
THIS SATURDAY AFTERNOON. ISOLATED TO SCATTERED STRONG THUNDERSTORMS
ARE EXPECTED THROUGH THE DAY ACROSS THE HILL COUNTRY AND ADJACENT
COUNTIES OF SOUTH CENTRAL TEXAS. A COLD FRONT HAS STALLED ACROSS THE
HILL COUNTRY AND THIS FEATURE WILL BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE ACROSS THE HILL COUNTRY
WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. AN ISOLATED TORNADO
IS ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Mar 26, 9:37 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 AM CST SAT MAR 26 2005

TXZ183-261615-
VAL VERDE-
937 AM CST SAT MAR 26 2005

...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR VAL VERDE COUNTY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS
CANCELLED THE SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY. THE
LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF VAL VERDE
COUNTY.
Local storm report, Mar 26, 10:12 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 AM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             10 W LLANO              30.75N 98.84W
03/25/2005  0.88 INCH        LLANO              TX   NWS EMPLOYEE

0843 PM     HAIL             ROUND MOUNTAIN          30.44N 98.35W
03/25/2005  2.50 INCH        BLANCO             TX   TRAINED SPOTTER

0905 PM     HAIL             LAKEWAY                 30.37N 97.98W
03/25/2005  1.75 INCH        TRAVIS             TX   BROADCAST MEDIA

0905 PM     HAIL             LAGO VISTA              30.45N 98.00W
03/25/2005  1.75 INCH        TRAVIS             TX   PUBLIC

            GOLF BALL AND LARGER SIZED HAIL. CAR AND HOME WINDOWS
            BROKEN OUT. TREES STRIPPED OF LEAVES.

0907 PM     HAIL             AUSTIN                  30.31N 97.75W
03/25/2005  1.00 INCH        TRAVIS             TX   TRAINED SPOTTER

            REPORTED OVER LAKE TRAVIS BY 2ND LT. NEESE.

0910 PM     HAIL             AUSTIN                  30.31N 97.75W
03/25/2005  1.75 INCH        TRAVIS             TX   BROADCAST MEDIA

            GOLF BALL SIZED HAIL REPORTED IN STEINER RANCH.

0915 PM     HAIL             AUSTIN                  30.31N 97.75W
03/25/2005  1.00 INCH        TRAVIS             TX   NWS EMPLOYEE

            QUARTER SIZED HAIL NEAR ANDERSON MILL AND FM 620.

0915 PM     HAIL             1 E LEANDER             30.56N 97.84W
03/25/2005  0.50 INCH        WILLIAMSON         TX   AIRPLANE PILOT

0915 PM     HAIL             LAKEWAY                 30.37N 97.98W
03/25/2005  1.50 INCH        TRAVIS             TX   PUBLIC

            TREES STRIPPED OF LEAVES. SIGNIFICANT DAMAGE TO
            AUTOMOBILES.

0915 PM     HAIL             AUSTIN                  30.31N 97.75W
03/25/2005  1.50 INCH        TRAVIS             TX   PUBLIC

            HAIL REPORTED AT HWY 183 AND BURNET ROAD.

0920 PM     HIGH SUST WINDS  AUSTIN                  30.31N 97.75W
03/25/2005  60 MPH           TRAVIS             TX   NWS EMPLOYEE

            SUSTAINED WINDS 60 MPH NEAR ANDERSON MILL AND FM 620.

0925 PM     HAIL             5 WNW AUSTIN            30.33N 97.83W
03/25/2005  1.75 INCH        TRAVIS             TX   PUBLIC

            AT LOOP 360 AND 2222.

0930 PM     HAIL             4 NNW AUSTIN            30.36N 97.78W
03/25/2005  0.88 INCH        TRAVIS             TX   BROADCAST MEDIA

            HAIL OBSERVED BY CAMP MABRY MILITARY PERSONNEL

0930 PM     HAIL             AUSTIN                  30.31N 97.75W
03/25/2005  0.75 INCH        TRAVIS             TX   TRAINED SPOTTER

            PENNY SIZED HAIL AT MOPAC AND DUVAL INTERSECTION IN
            AUSTIN.

0935 PM     HAIL             2 ENE AUSTIN            30.32N 97.72W
03/25/2005  1.75 INCH        TRAVIS             TX   PUBLIC

            MANOR ROAD AND AIRPORT BOULEVARD IN EAST AUSTIN. HAIL TO
            GOLF BALL SIZE. WINDOWS BROKEN OUT OF BUILDINGS.
            AUTOMOBILES DAMAGED.

0940 PM     HAIL             8 E AUSTIN              30.31N 97.62W
03/25/2005  2.00 INCH        TRAVIS             TX   PUBLIC

            TRAVIS COUNTY EXPOSITION CENTER. DAMAGE REPORTED TO
            VEHICLES.

1030 PM     TORNADO          5 ESE MANOR             30.32N 97.48W
03/25/2005                   TRAVIS             TX   EMERGENCY MNGR

            UNCONFIRMED TORNADO. 11000 BLOCK OF BALLERSTEDT RD AT
            16012 LITTIG RD. SEVERL ROOF DAMAGE REPORTS. NUMEROUS
            TREES DAMAGED. ONE HOUSE MOVED OFF FOUNDATION.

&&

PM
Special weather statement, Mar 26, 10:13 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CST SAT MAR 26 2005

TXZ184-202-261630-
EDWARDS-KINNEY-
1013 AM CST SAT MAR 26 2005

...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR EDWARDS AND
   KINNEY COUNTIES...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS
CANCELLED THE SEVERE THUNDERSTORM WATCH FOR EDWARDS AND KINNEY
COUNTIES COUNTIES. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS
MOVED EAST OF EDWARDS AND KINNEY COUNTIES.
Local storm report, Mar 26, 10:18 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 AM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 AM     HAIL             8 SSW FREDERICKSBURG    30.16N 98.92W
03/26/2005  0.75 INCH        GILLESPIE          TX   LAW ENFORCEMENT

&&

PM
Special weather statement, Mar 26, 10:56 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 AM CST SAT MAR 26 2005

TXZ185-261712-
REAL-
1056 AM CST SAT MAR 26 2005

...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR REAL COUNTY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS
CANCELLED THE SEVERE THUNDERSTORM WATCH FOR REAL COUNTY. THE
LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF REAL
COUNTY.
Special weather statement, Mar 26, 11:46 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1146 AM CST SAT MAR 26 2005

TXZ171-186-188-261803-
GILLESPIE-KERR-LLANO-
1146 AM CST SAT MAR 26 2005

...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR KERR...LLANO
   AND GILLESPIE COUNTIES...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS
CANCELLED THE SEVERE THUNDERSTORM WATCH FOR KERR...LLANO AND
GILLESPIE COUNTIES. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS
MOVED EAST OF THE COUNTIES.

The radar

The Austin/San Antonio radar (KEWX), 58 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bexar

When
March 26, 12:30 PM CST to 12:40 PM CST
Where
Bexar County, 5 mi NW of San Antonio
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.467, -98.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441667.